Alert archive / New Jersey / Special Weather Statements in 2015

Special Weather Statement, NWS Philadelphia/Mount Holly

May 16, 2015Sussex County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at May 16, 2015, 7:37 PM EDT for Sussex County, New Jersey. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2015, 7:37 PM EDT (23:37 UTC)
Expired
May 16, 2015, 8:00 PM EDT
In force
23 min
Issued by
NWS Philadelphia/Mount Holly

County Sussex County, NJ

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2015-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2015-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
170 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

724 
WWUS81 KPHI 162337
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
737 PM EDT SAT MAY 16 2015
 
NJZ001-007-008-170000-
MORRIS-SUSSEX-WARREN-
737 PM EDT SAT MAY 16 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN...NORTHERN
MORRIS AND SOUTHERN SUSSEX COUNTIES...

AT 736 PM EDT...A STRONG THUNDERSTORM WAS OVER GREENDELL...OR NEAR
NEWTON...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEWTON...HOPATCONG...KINNELON...MOUNT ARLINGTON...FRANKLIN...
STANHOPE...HAMBURG...NETCONG...OGDENSBURG...ANDOVER...GREENDELL...
LAKE TELEMARK...LAKE MOHAWK...HIGHLAND LAKE...ALLAMUCHY-PANTHER
VALLEY...GREEN POND AND WHITE MEADOW LAKE.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. 
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE 
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4120 7440 4118 7439 4109 7450 4107 7449
      4104 7450 4105 7445 4102 7443 4103 7442
      4101 7436 4094 7432 4089 7486 4107 7491
TIME...MOT...LOC 2336Z 254DEG 24KT 4100 7480 
$$

SFJ

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at May 16, 4:00 PM EDT, 3 hours 37 minutes earlier.

Area forecast discussion, May 16, 4:00 PM EDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
400 PM EDT SAT MAY 16 2015

.SYNOPSIS...
A WEAK COLD FRONT IS FORECAST TO MOVE THROUGH OUR AREA SUNDAY INTO
SUNDAY NIGHT. THE NEXT LOW PRESSURE SYSTEM CURRENTLY NEAR THE ROCKIES
IS EXPECTED TO PROGRESS EASTWARD ACROSS THE GREAT LAKES REGION,
SENDING A COLD FRONT THROUGH OUR AREA TUESDAY INTO TUESDAY NIGHT.
HIGH PRESSURE WILL THEN GRADUALLY BUILD EAST INTO OUR REGION FROM
MIDWEEK THROUGH FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
A DISORGANIZED AREA OF CONVECTION HAS BEEN STEADILY MOVING EASTWARD
THIS AFTERNOON THROUGH CENTRAL PENNSYLVANIA WHERE BULK SHEAR VALUES
ARE LESS THAN 25 KNOTS. AS THIS LINE MOVES CLOSER TO OUR REGION IT
WILL BEGIN TO INGEST MORE UNSTABLE AIR WITH BETTER BULK SHEAR IN
PLACE ALLOWING FOR SOMEWHAT MORE ORGANIZATION AND LONGEVITY.
EXPECTING THESE STORMS TO MOVE INTO OUR WESTERN ZONES OVER THE NEXT
COUPLE OF HOURS. FORECAST SOUNDINGS STILL SHOW LONG THIN CAPE
PROFILES WITH SOME DRY AIR IN THE MID-LEVELS. LATEST RUC DCAPE
VALUES ARE AROUND 800 TO 1000J/KG WITH STRONG TO ISOLATED SEVERE
WIND GUSTS THE MAIN THREAT TO ANY OF THESE STORMS. VERY HEAVY
RAINFALL IS ALSO EXPECTED AS THEY PUSH THROUGH WITH PWAT VALUES
RUNNING AROUND THE 99TH PERCENTILE FOR MID-MAY. THIS COUPLED WITH
VERY DRY CONDITIONS SHOULD ALLOW FOR MORE EFFICIENT RUNOFF TO OCCUR
WITH PONDING ON ROADWAYS AND POOR DRAINAGE LOCATIONS. FORTUNATELY
THE MEAN STEERING FLOW OF THESE STORMS IS ALLOWING THEM TO MOVE
RELATIVELY QUICKLY, AROUND 30 KNOTS TOWARDS THE EAST.

ONCE THESE STORMS EITHER PUSH OFF THE COAST OF BECOME ELEVATED IN
NATURE WITH THE LOSS OF DAYTIME HEATING MORE SCATTERED SHOWER
ACTIVITY IS EXPECTED THROUGH MOST OF THE LATE EVENING HOURS BEFORE
WE DRY OUT SOME. VERY MUGGY CONDITIONS WILL EXIST TONIGHT WITH AMPLE
MOISTURE IN THE LOW-LEVELS. PATCHY FOG IS POSSIBLE AS THE WINDS
DECOUPLE AND BECOME LIGHT AND VARIABLE.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
ALMOST A CARBON COPY OF SATURDAY IN TERMS OF THE SHOWER/CONVECTION
THREAT DURING THE DAY...MAYBE NOT AS WIDESPREAD. WE WILL HAVE THE
MOISTURE IN PLACE WITH ANOTHER WELL ABOVE AVERAGE TEMPERATURE
FORECAST. ONE OF THE BIGGEST QUESTIONS IS THE POTENTIAL LACK OF
BETTER SURFACE BASED INSTABILITY WITH A PERSISTENT STRATOCU DECK IN
PLACE...MAYBE SOME BREAKS POSSIBLE AS THE WINDS VEER MORE TOWARDS
THE WEST DURING THE AFTERNOON. TEMPERATURES MAY END UP A TAD COOLER
WITH THE AMOUNT OF MOISTURE TRAPPED UNDER THE LOW-LEVEL INVERSION,
BUT A WARMER STARTING POINT SHOULD YIELD LOW-80S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
DESPITE STARTING OUT UNDER THE AXIS OF AN UPPER LEVEL SHORTWAVE
RIDGE...THERE LOOK TO BE PLENTY OF OPPORTUNITIES FOR RAIN, AT
LEAST TO BEGIN THE LONG TERM PERIODS.

SUNDAY NIGHT...SHORTWAVE RIDGE PIVOTS OVERHEAD, WHILE AT THE
SURFACE, THE WEAK COLD FRONT CONTINUES TO SLIDE SOUTH OVER THE
REGION. THE COMBINATION OF MID AND UPPER LEVEL SUBSIDENCE, ALONG
WITH A NOCTURNAL INVERSION SHOULD HELP TO SUPPRESS OVERNIGHT
CONVECTION. THEREFORE, STAYED CLOSE TO THE PREVIOUS FORECAST WITH
PRECIP CHANCES DROPPING FROM 20 TO 50 PERCENT IN THE EVENING TO 10
TO 20 PERCENT AFTER MIDNIGHT.

MONDAY INTO TUESDAY...SURFACE LOW STILL EXPECTED TO TRACK ACROSS
THE GREAT LAKES REGION, WHILE IN THE MID AND UPPER LEVELS, THE
RIDGE SHIFTS OFF SHORE. PERSISTENT EASTERLY FLOW ON MONDAY
RESULTING IN LOW CLOUDS, MAY LIMIT SURFACE BASED INSTABILITY, BUT
ELEVATED INSTABILITY IS POSSIBLE. THEREFORE, INCLUDED THUNDERSTORM
MENTION ACROSS THE REGION, THOUGH WOULD EXPECT MOSTLY STRATIFORM
RAIN OR SHOWERS ON MONDAY. ON TUESDAY HOWEVER, WINDS SHIFT TO
SOUTHERLY AND SOUTHWESTERLY AS A PRE FRONTAL TROUGH ARRIVES
TUESDAY AFTERNOON. THE COLD FRONT SHOULD ARRIVE TUESDAY
EVENING/OVERNIGHT. THERE ALSO APPEARS TO BE SUBSTANTIAL SPEED
SHEAR (20 TO 35 KT) THROUGH THE DAY. THERE ARE A FEW POTENTIAL
LIMITATIONS TO CONVECTION THOUGH, PRIMARILY MEAGER LAPSE RATES
ABOVE THE BOUNDARY LAYER. PRECIPITABLE WATER VALUES SHOULD BE
WELL ABOVE NORMAL, AND THE WARM CLOUD LAYER IS EXPECTED TO BE
QUITE DEEP. AND WHILE FORECAST STORM MOTIONS SHOULD BE AROUND 20
TO 25 KT, THERE IS THE POTENTIAL FOR TRAINING STORMS IF THE PRE
FRONTAL TROUGH SERVES AS A FOCUS FOR CONVECTIVE INITIATION.
THEREFORE, WILL ADD MENTION IN THE HWO OF HEAVY RAIN THREAT.

WEDNESDAY THROUGH SATURDAY...FRONT CLEARS OUT QUICKLY BY EARLY
WEDNESDAY MORNING, LEAVING THE REGION UNDER A MOSTLY DRY PATTERN
AS A SURFACE HIGH IS EXPECTED TO BUILD IN OVER MUCH OF THE
NORTHEAST. A FEW CAVEATS, HOWEVER. FIRST, A PAIR OF SHORTWAVE
TROUGHS ON THE BACK SIDE OF THE DEPARTING UPPER LEVEL TROUGH MAY
DIG OVER OUR REGION, BUT THE TIMING OF THE TROUGHS IS UNCERTAIN,
AND LOW LEVEL MOISTURE MAY BE LIMITED WITH PERSISTENT DOWN SLOPE
FLOW. SECOND, BOTH THE GFS AND ECMWF SHOW A COASTAL LOW DEVELOPING
OVER THE CAROLINA/VIRGINIA COASTS BY FRIDAY. DEPENDING ON HOW FAR
NORTH THIS DEVELOPS, IT COULD RESULT IN PRECIP ACROSS THE DELMARVA
PENINSULA AND FAR SOUTHERN NJ.

&&

.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

THIS EVENING - TONIGHT...MOSTLY VFR WITH SOME MVFR/IFR SHOWERS AND
THUNDERSTORMS POSSIBLE THIS EVENING. STILL THINKING MOST OF THE
THUNDER ACTIVITY OCCURS AROUND 20 TO 00Z THIS EVENING FROM WEST TO
EAST. AFTERWARDS LINGERING SHOWERS ARE POSSIBLE ALLOWING CONDITIONS
TO DETERIORATE TOWARDS MVFR AFTER MIDNIGHT...LOW CONFIDENCE ON MVFR
CONDITIONS TONIGHT.

SUNDAY...ANY MVFR RESTRICTIONS SHOULD LIFT/BURN OFF BY LATE MORNING
ALLOWING FOR MORE VFR CONDITIONS. CONTINUED SOUTHWESTERLY FLOW WILL
KEEP MOISTURE STREAMING INTO THE REGION SO WE MAY NOT BREAK OUT MUCH
DURING THE DAY. MORE SCATTERED SHOWERS AND THUNDERSTORMS ARE
POSSIBLE DURING THE AFTERNOON HOURS.

OUTLOOK...
SUNDAY NIGHT INTO MONDAY...WIDESPREAD MVFR AND LOCALIZED IFR
CONDITIONS WITH LOW CLOUDS AND SHOWERS POSSIBLE FOR MUCH OF THE
PERIOD. CHANCE FOR THUNDERSTORMS MONDAY AFTERNOON AND EVENING.

TUESDAY...THUNDERSTORMS LIKELY. MVFR AND LOCALIZED IFR CONDITIONS
EXPECTED TO CONTINUE.

WEDNESDAY AND THURSDAY...VFR CONDITIONS EXPECTED.

&&

.MARINE...
TONIGHT - SUNDAY...SUB-SCA CONDITIONS ACROSS THE WATERS EXPECTED.
SOUTHERLY FLOW WILL CONTINUE THROUGH SUNDAY ALLOWING SEAS TO BUILD
UPWARDS OF 4 FEET BY SUNDAY AFTERNOON. WITH COLDER THAN NORMAL WATER
TEMPERATURES AND A WARMER AIRMASS IN PLACE EXPECTING THE AMOUNT OF
MIXING TO BE KEPT TO A MINIMUM...LESS THAN 20 KNOTS.

OUTLOOK...
MONDAY AND TUESDAY...SUB SCA CONDITIONS LIKELY. HOWEVER, A FEW
GUSTS ABOVE 20 KT ARE POSSIBLE ON MONDAY ON THE OCEAN WATERS, AND
HIGHER GUSTS WILL BE POSSIBLE IN THE VICINITY OF ANY
THUNDERSTORMS.

WEDNESDAY AND THURSDAY...WINDS AND SEAS SHOULD REMAIN BELOW SCA
CRITERIA.

&&

.RIP CURRENTS...
THE RISK FOR RIP CURRENTS IS BORDERLINE LOW TO MODERATE FOR THE
NJ COAST ON SATURDAY AFTERNOON.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...JOHNSON
NEAR TERM...HEAVENER
SHORT TERM...HEAVENER
LONG TERM...JOHNSON
AVIATION...HEAVENER/JOHNSON
MARINE...HEAVENER/JOHNSON
RIP CURRENTS...O'HARA
Hazardous weather outlook, May 16, 4:01 PM EDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
401 PM EDT SAT MAY 16 2015

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-070-071-101>106-172015-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
401 PM EDT SAT MAY 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT MAY PRODUCE
LOCALLY HEAVY RAINFALL WHICH COULD PRODUCE POOR DRAINAGE FLOODING
AND MINOR FLOODING IN LOW LYING AREAS. A FEW STORMS COULD BE
STRONG WITH GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HEAVY RAIN WITH THUNDERSTORMS ON SUNDAY AND TUESDAY COULD RESULT
IN FLOODING ESPECIALLY IN POOR DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ430-431-450>455-172015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
401 PM EDT SAT MAY 16 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FEW THUNDERSTORMS THIS AFTERNOON AND EVENING COULD BE STRONG
WITH GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 16, 6:24 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
624 PM EDT SAT MAY 16 2015

MDZ008-012-015-162330-
QUEEN ANNE'S-CECIL-KENT-KENT-QUEEN ANNE'S-CECIL-
624 PM EDT SAT MAY 16 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WEST CENTRAL QUEEN
ANNE'S...WESTERN KENT AND CECIL COUNTIES...

AT 623 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM DELTA TO DRUID HILLS PARK TO HOWARD UNIVERSITY...AND
MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA TO DIME SIZE HAIL ARE POSSIBLE
WITH THESE STORMS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS WILL BE NEAR...
  ROCK SPRINGS...RICHARDSMERE...CONOWINGO AND OCTORARO AROUND 645 PM
EDT.
  WEST NOTTINGHAM AROUND 650 PM EDT.
  RISING SUN AND FARMINGTON AROUND 655 PM EDT.
  CALVERT...LOMBARD AND ZION AROUND 705 PM EDT.
  BLAKE AND PLEASANT HILL AROUND 710 PM EDT.
  FAIR HILL...ANDORA AND CHERRY HILL AROUND 715 PM EDT.
  NEWTOWN AROUND 725 PM EDT.
  CHESTERTOWN AND BETTERTON AROUND 730 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE PERRYVILLE AND
STEVENSVILLE SOUTH.

LAT...LON 3903 7631 3904 7631 3900 7629 3905 7623
      3917 7628 3926 7622 3929 7617 3932 7618
      3933 7614 3937 7611 3937 7606 3943 7599
      3946 7601 3952 7598 3955 7603 3955 7608
      3972 7623 3972 7581 3931 7600 3886 7638
TIME...MOT...LOC 2223Z 267DEG 25KT 3975 7633 3931 7668 3891 7703

ROBERTSON
Local storm report, May 16, 6:48 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
648 PM EDT SAT MAY 16 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0643 PM     TSTM WND GST     GILBERTSVILLE           40.32N  75.61W
05/16/2015  E55 MPH          MONTGOMERY         PA   AMATEUR RADIO

0643 PM     HAIL             GILBERTSVILLE           40.32N  75.61W
05/16/2015  E0.25 INCH       MONTGOMERY         PA   AMATEUR RADIO

0647 PM     HAIL             GILBERTSVILLE           40.32N  75.61W
05/16/2015  E1.00 INCH       MONTGOMERY         PA   TRAINED SPOTTER

&&

EVENT NUMBER PHI1500191
EVENT NUMBER PHI1500192
EVENT NUMBER PHI1500193

STAFF
Special weather statement, May 16, 6:58 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
658 PM EDT SAT MAY 16 2015

PAZ054-055-170000-
CARBON-MONROE-
658 PM EDT SAT MAY 16 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MONROE AND
NORTHEASTERN CARBON COUNTIES...

AT 657 PM EDT...A STRONG THUNDERSTORM WAS OVER WHITE HAVEN...OR 11
MILES NORTHEAST OF HAZLETON...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM WILL BE NEAR...
  LAKE HARMONY AND ALBRIGHTSVILLE AROUND 715 PM EDT.
  BLAKESLEE AROUND 720 PM EDT.
  ARROWHEAD LAKE...POCONO RACEWAY AND LONG POND AROUND 725 PM EDT.
  GOULDSBORO STATE PARK AND POCONO PINES AROUND 735 PM EDT.
  MOUNT POCONO AND TOBYHANNA AROUND 740 PM EDT.
  PARADISE VALLEY AROUND 745 PM EDT.
  SKYTOP...CANADENSIS AND MOUNTAINHOME AROUND 755 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CRESCO.

LAT...LON 4121 7514 4117 7515 4115 7514 4114 7514
      4095 7580 4094 7584 4098 7584 4101 7573
      4105 7577 4109 7577 4113 7569 4112 7564
      4123 7554 4125 7520
TIME...MOT...LOC 2257Z 245DEG 28KT 4106 7580

ROBERTSON
Special weather statement, May 16, 7:34 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
734 PM EDT SAT MAY 16 2015

NJZ007-009-015-PAZ062-071-103>106-170015-
MERCER-HUNTERDON-WARREN-PHILADELPHIA-WESTERN
MONTGOMERY-NORTHAMPTON-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
734 PM EDT SAT MAY 16 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN WARREN...
HUNTERDON...NORTHWESTERN MERCER...WESTERN SOMERSET...EAST CENTRAL
MONTGOMERY...NORTHEASTERN PHILADELPHIA...BUCKS AND SOUTHEASTERN
NORTHAMPTON COUNTIES...

AT 733 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM MILFORD TO NEAR CHALFONT...AND MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TRENTON...EWING...LANSDALE...DOYLESTOWN...BYRAM...HATBORO...
BEDMINSTER...AMBLER...FLEMINGTON...CHALFONT...TINICUM...CLINTON...
PENNINGTON...NEW HOPE...YARDLEY...NEWTOWN...DUBLIN...HOPEWELL...
TULLYTOWN AND FERNDALE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

LAT...LON 4059 7472 4051 7478 4051 7480 4042 7474
      4013 7480 4014 7529 4061 7521 4064 7473
      4063 7471 4061 7471
TIME...MOT...LOC 2333Z 257DEG 28KT 4056 7511 4023 7518

SFJ
Special weather statement, May 16, 7:35 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
735 PM EDT SAT MAY 16 2015

DEZ001-NJZ016-017-PAZ070-071-102-170015-
NEW CASTLE-GLOUCESTER-SALEM-PHILADELPHIA-EASTERN CHESTER-DELAWARE-
735 PM EDT SAT MAY 16 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN NEW CASTLE...
NORTHWESTERN GLOUCESTER...NORTHWESTERN SALEM...DELAWARE...
SOUTHWESTERN PHILADELPHIA AND SOUTHEASTERN CHESTER COUNTIES...

AT 734 PM EDT...A STRONG THUNDERSTORM WAS OVER TALLEYVILLE...OR 7
MILES NORTH OF WILMINGTON...MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA...WILMINGTON...CHESTER...WEST DEPTFORD...YEADON...
CARNEYS POINT...FOLCROFT...SWARTHMORE...ELSMERE...PAULSBORO...PENNS
GROVE...EAST LANSDOWNE...SWEDESBORO...NEWPORT...ARDEN...SOUTH
PHILADELPHIA...GIBBSTOWN...PHILADELPHIA INTERNATIONAL AIRPORT...
PHILADELPHIA INTERNATIONAL ARPT AND ELAM.

LAT...LON 3991 7565 3998 7522 3968 7517 3971 7550
      3972 7551 3971 7553 3972 7564
TIME...MOT...LOC 2334Z 267DEG 17KT 3983 7556

ROBERTSON
Special weather statement, May 16, 7:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
737 PM EDT SAT MAY 16 2015

NJZ001-007-008-170000-
MORRIS-SUSSEX-WARREN-
737 PM EDT SAT MAY 16 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WARREN...NORTHERN
MORRIS AND SOUTHERN SUSSEX COUNTIES...

AT 736 PM EDT...A STRONG THUNDERSTORM WAS OVER GREENDELL...OR NEAR
NEWTON...MOVING EAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEWTON...HOPATCONG...KINNELON...MOUNT ARLINGTON...FRANKLIN...
STANHOPE...HAMBURG...NETCONG...OGDENSBURG...ANDOVER...GREENDELL...
LAKE TELEMARK...LAKE MOHAWK...HIGHLAND LAKE...ALLAMUCHY-PANTHER
VALLEY...GREEN POND AND WHITE MEADOW LAKE.

OCCASIONAL CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4120 7440 4118 7439 4109 7450 4107 7449
      4104 7450 4105 7445 4102 7443 4103 7442
      4101 7436 4094 7432 4089 7486 4107 7491
TIME...MOT...LOC 2336Z 254DEG 24KT 4100 7480

SFJ

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 5:26 PM EDTSevere Thunderstorm WarningPHISussex, Warren49 min
May 16, 6:03 PM EDTAreal Flood AdvisoryPHIMorris, Sussex, Warren3 hr
May 16, 6:10 PM EDTSevere Thunderstorm WarningPHIHunterdon, Morris, Somerset, Sussex, Warren50 min
May 16, 6:53 PM EDTSevere Thunderstorm WarningPHIHunterdon, Morris, Somerset37 min
May 16, 6:55 PM EDTAreal Flood AdvisoryPHIHunterdon, Morris, Sussex, Warren3 hr
May 16, 7:04 PM EDTSevere Thunderstorm WarningPHIHunterdon, Mercer, Warren26 min
May 16, 7:15 PM EDTTornado WarningPHIMorris, Somerset11 min
May 16, 7:28 PM EDTSevere Thunderstorm WarningPHIMiddlesex, Morris, Somerset28 min
May 16, 7:34 PM EDTSpecial Weather StatementPHIHunterdon41 min
May 16, 7:57 PM EDTAreal Flood AdvisoryPHIHunterdon, Middlesex, Monmouth, Morris, Somerset, Sussex3 hr
May 16, 4:46 PM EDTSpecial Weather StatementPHIPike44 min
May 16, 4:55 PM EDTSpecial Weather StatementPHILehigh35 min
May 16, 5:09 PM EDTSpecial Weather StatementPHIBerks, Chester66 min
May 16, 5:36 PM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Lehigh, Montgomery, Northampton39 min
May 16, 5:57 PM EDTSpecial Weather StatementPHIBerks, Chester, Lehigh, Montgomery63 min
May 16, 6:16 PM EDTSpecial Weather StatementPHILehigh44 min
May 16, 6:31 PM EDTSevere Thunderstorm WarningPHIBerks, Bucks, Chester, Lehigh, Montgomery44 min
May 16, 6:45 PM EDTSevere Thunderstorm WarningPHIChester45 min
May 16, 6:58 PM EDTSpecial Weather StatementPHIMonroe62 min
May 16, 7:35 PM EDTSpecial Weather StatementPHIDelaware40 min
May 16, 6:24 PM EDTSpecial Weather StatementPHICecil, Kent66 min
May 16, 7:58 PM EDTSpecial Weather StatementPHICaroline, Talbot47 min

Nearby

Special Weather Statements in New Jersey, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.